Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 6, NWS Amarillo, TX

April 22, 20104 counties in Texas

NWS Amarillo, TX issued this tornado warning at Apr 22, 2010, 5:09 PM CDT for 4 counties in Texas. It was in force for 51 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2010, 5:09 PM CDT (22:09 UTC)
Expired
Apr 22, 2010, 6:00 PM CDT
In force
51 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:10 PM CDTTORNADO8 Ese Groom, TXTORNADO BEGAN 4 MILES SE OF GROOM AND ENDED ABOUT 2 MILES ESE OF JERICHO
Apr 22, 5:20 PM CDTHAIL 2.7510 N Howardwick, TXNEAR INTERSECTION OF INTERSTATE 40 AND HWY 70
Apr 22, 5:29 PM CDTHAIL 2.53 E Groom, TX
Apr 22, 5:29 PM CDTHAIL 2.756 E Groom, TX
Apr 22, 5:38 PM CDTTORNADO1 E Lake Mcclellan, TXTORNADO BEGAN 1 MILE E OF LAKE MECCLELLAN AND MOVED NE FOR APPROXIMATELY ONE HALF MILE.
Apr 22, 5:59 PM CDTHAIL 1.753 E Groom, TXGROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70.
Apr 22, 5:59 PM CDTHAIL 1.753 Se Groom, TXGROOM FIRE DEPARTMENT REPORTED THE HAIL NEAR BOYDSTON ROAD AND WEST OF HIGHWAY 70.
Apr 22, 6:07 PM CDTTORNADO8 Ese Groom, TXTORNADO BAGAN 8 MILES ESE OF GROOM AND MOVED NE FOR APPROXIMATELY ONE HALF MILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WFUS54 KAMA 222209
TORAMA
TXC011-065-129-179-222300-
/O.NEW.KAMA.TO.W.0006.100422T2209Z-100422T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS.
  SOUTHERN GRAY COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHWESTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 600 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE
  MOST DANGEROUS PART OF THIS STORM WAS LOCATED NEAR GROOM...OR ABOUT
  17 MILES EAST OF CLAUDE...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LAKE MCCLELLAN
  AND GROOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3550 10102 3539 10065 3505 10097 3515 10118
TIME...MOT...LOC 2209Z 202DEG 14KT 3515 10106

$$

LG
5 follow-up statements
918 
WWUS54 KAMA 222217
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CDT THU APR 22 2010

TXC011-065-129-179-222300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
517 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN DONLEY...NORTHEASTERN ARMSTRONG...SOUTHERN GRAY AND
SOUTHEASTERN CARSON COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A TORNADO.  THIS TORNADO WAS LOCATED NEAR 
GROOM...OR ABOUT 2 MILES SOUTH AND 5 MILES WEST OF JERICHO...MOVING 
NORTHEAST AT 15 MPH TOWARD INTERSTATE 40.

* LOCATIONS IMPACTED INCLUDE...
  GROOM...
  LAKE MCCLELLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3550 10102 3539 10065 3505 10097 3515 10118
TIME...MOT...LOC 2216Z 202DEG 14KT 3518 10105

$$

LG
488 
WWUS54 KAMA 222222
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT THU APR 22 2010

TXC011-065-129-179-222300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
522 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN DONLEY...NORTHEASTERN ARMSTRONG...SOUTHERN GRAY AND
SOUTHEASTERN CARSON COUNTIES...

AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND 
STORM SPOTTERS WERE TRACKING A TORNADO.  THIS TORNADO WAS LOCATED 8 
MILES EAST OF GROOM ALONG INTERSTATE 40...OR ABOUT 18 MILES NORTH OF 
CLARENDON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...
  GROOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3550 10102 3539 10065 3505 10097 3515 10118
TIME...MOT...LOC 2222Z 229DEG 23KT 3520 10097

$$

LG
905 
WWUS54 KAMA 222226
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT THU APR 22 2010

TXC011-065-129-179-222300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
526 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHWESTERN DONLEY...NORTHEASTERN ARMSTRONG...SOUTHERN GRAY AND
SOUTHEASTERN CARSON COUNTIES...

AT 522 PM CDT...NATIONAL WEATHER SERVICE METEROROLOGISTS AND STORM 
SPOTTERS WERE TRACKING TWO TORNADOES.  THESE TORNADOES WAS LOCATED 6 
MILES WEST OF LAKE MCCLELLAN...OR ABOUT 19 MILES NORTH OF 
CLARENDON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...
  GROOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3550 10102 3539 10065 3505 10097 3515 10118
TIME...MOT...LOC 2225Z 229DEG 23KT 3521 10095

$$

LG
646 
WWUS54 KAMA 222232
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU APR 22 2010

TXC011-065-222241-
/O.CAN.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
CARSON TX-ARMSTRONG TX-
532 PM CDT THU APR 22 2010

...THE TORNADO WARNING FOR NORTHEASTERN ARMSTRONG AND SOUTHEASTERN
CARSON COUNTIES IS CANCELLED...

LAT...LON 3523 10102 3546 10087 3539 10065 3512 10091
TIME...MOT...LOC 2231Z 229DEG 23KT 3523 10092

$$

TXC129-179-222300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
GRAY TX-DONLEY TX-
532 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR NORTH
CENTRAL DONLEY AND SOUTHERN GRAY COUNTIES...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEROLOGISTS AND STORM
SPOTTERS WERE TRACKING A TORNADO.  THIS TORNADO WAS LOCATED NEAR LAKE
MCCLELLAN...OR ABOUT 20 MILES NORTH OF CLARENDON...MOVING EAST 
NORTHEAST AT 25 MPH ALONG INTERSTATE 40.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3523 10102 3546 10087 3539 10065 3512 10091
TIME...MOT...LOC 2231Z 229DEG 23KT 3523 10092

$$

LG
470 
WWUS54 KAMA 222244
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT THU APR 22 2010

TXC129-179-222300-
/O.CON.KAMA.TO.W.0006.000000T0000Z-100422T2300Z/
GRAY TX-DONLEY TX-
544 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EXTREME
NORTH CENTRAL DONLEY AND SOUTHERN GRAY COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND 
STORM SPOTTERS WERE TRACKING A TORNADO.  THIS TORNADO WAS LOCATED 
NEAR LAKE MCCLELLAN...OR ABOUT 20 MILES SOUTH OF PAMPA...MOVING 
NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MCCLELLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3529 10098 3546 10087 3539 10065 3517 10086
TIME...MOT...LOC 2244Z 229DEG 22KT 3527 10085

$$

LG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 12:28 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 22, 12:28 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1228 PM CDT THU APR 22 2010

.AVIATION...
DRYLINE SLOWER TO FORM BUT IS EXPECTED TO SHARPEN QUICKLY EARLY THIS
AFTERNOON. DRYLINE SHOULD BE ORIENTED FROM ABOUT GUYMON TO AMARILLO
BY 19-20Z. DUE TO THE CLOSE PROXIMITY...DECIDED TO MENTION TSRA AT
KAMA AND KGUY TAFS. KDHT DRY.

DRY ALL TAF SITES FRIDAY BUT WINDS EXPECTED TO INCREASE TO GUSTS OF 30-35KT

&&

.PREV DISCUSSION... /ISSUED 705 AM CDT THU APR 22 2010/

AVIATION...
CONVECTION WILL BE THE MAIN AVIATION CONCERN TODAY. MORNING SHOWERS
WILL CONTINUE TO IMPACT DHT FOR THE NEXT HOUR OR TWO...WITH LESSER
CHANCES AT GUY/AMA. LATEST GUIDANCE STILL SUGGESTING A DRYLINE
SETTING UP ACROSS THE PANHANDLES TODAY. WILL KEEP CB REMARKS ATTM FOR
AMA/GUY TO ACCOUNT FOR POSSIBLE CONVECTION THAT DEVELOPS AS OPPOSED
TO PREVAILING OR TEMPO THUNDERSTORM REMARKS. WILL KEEP THE FORECAST
VFR FOR NOW BUT PERIODIC MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE IN AND
NEAR THUNDERSTORMS.

TAB

PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 22 2010/

DISCUSSION...
THE QUASI STATIONARY FRONT THAT STALLED OVER THE SOUTHERN TX
PANHANDLE YESTERDAY AFTERNOON HAS BEEN MOVING NORTH AS A WARM FRONT
THIS MORNING AND IS NEAR THE OK PANHANDLE AT THIS TIME. FARTHER
SOUTH... A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN THE
EASTERN PLAINS OF NM HAS MAINTAINED INTENSITY WITH THE INTENSIFYING
LOW LEVEL JET AS IT MOVES INTO THE SOUTH CENTRAL TX PANHANDLE. THIS
CONVECTION WILL CONTINUE TO SLOW TREK TO THE EAST THIS MORNING WITH A
SMALL POTENTIAL FOR MARGINALLY SEVERE HAIL. THE MAIN SHOW IS
ANTICIPATED FOR THIS AFTERNOON AND EVENING. A DRYLINE IS FORECAST TO
DEVELOP IN THE WARM SECTOR WITH SUBSTANTIAL SHEAR AVAILABLE. WITH
RECENT RAINFALL AND OUR INABILITY TO BREAK OUT OF THE GRUNGE OVER THE
PAST FEW DAYS...THE FORECAST AFTERNOON DRYLINE POSITION IS STILL
QUESTIONABLE. AFTER COORDINATION WITH NEIGHBORING OFFICES...WE
DECIDED TO GO WITH A MORE DIFFUSE EAST-WEST POP GRADIENT IN CASE THE
DRYLINE IS UNABLE TO MIX TO THE EDGE OF THE CAPROCK. WITH THE
EXPECTED DIABATIC HEATING...CAPE VALUES SHOULD REACH 1500 TO 2000
J/KG ON THE MOIST SIDE OF THE BOUNDARY...COINCIDENT WITH THE UPPER
50S TO LOWER 60S DEWPOINTS. WE WILL STILL CARRY THE MENTION OF LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES IN THE HWO AND SEVERE
THUNDERSTORMS IN THE PUBLIC FORECAST FROM 18Z TO 06Z. THE MAIN CAVEAT
IS THE WEAKLY CAPPED ENVIRONMENT THAT MAY LEND TOWARD EARLIER
CONVECTIVE INITIATION AND NON DISCRETE CELLS...RESULTING IN A LARGE
MASS OF CONVECTION WITH LOWER SEVERE POTENTIAL. WE COULD ALSO SEE
SOME MODIFICATION OF OUR CURRENT STEEP MID LEVEL LAPSE RATES DUE TO
THE CURRENT CONVECTION. THE AFTERNOON CONVECTION IS FORECAST TO GROW
UPSCALE INTO A LARGE MCS...EVENTUALLY MOVING OUT OF THE PANHANDLES
BEFORE 12Z FRIDAY AS A PACIFIC COLD FRONT USHERS DRIER AIR INTO THE
CWA.

THIS WILL RESULT IN SLIGHTLY COOLER BUT DRY/BREEZY CONDITIONS ON
FRIDAY. THE UPPER LOW IS PROGGED TO LIFT NORTHEAST ACROSS THE
SOUTHERN/CENTRAL HIGH PLAINS FRIDAY NIGHT AND MAY PROVIDE ENOUGH
LIFT TO CREATE SOME LIGHT SHOWERY ACTIVITY ACROSS THE NORTHERN
ZONES. A COLD FRONT WILL BLOW THROUGH THE AREA EARLY SATURDAY ON THE
BACKSIDE OF THIS UPPER CYCLONE...BRINGING BRISK NORTH TO NORTHWEST
WINDS TO THE AREA. AGAIN...SOME LIGHT PRECIP WILL BE POSSIBLE IN THE
NORTH BUT SHOULD NOT AMOUNT TO MUCH. WE SHOULD MAINTAIN SLIGHTLY
BELOW TEMPS ON SUNDAY AS A GENERAL UPSLOPE FLOW ON THE SOUTH SIDE OF
THE SURFACE ANTICYCLONE. THERE IS AN OUTSIDE CHANCE THAT WE COULD
SEE SOME CONVECTION OVER THE NORTHWEST ZONES. THE UPSLOPE FLOW
SHOULD CONTRIBUTE TO DIURNAL TSTORMS OVER THE HIGHER TERRAIN OF
NM/CO AND THE NORTHWEST FLOW ALOFT COULD USER A FEW INTO THE AREA.
THIS CHANCE IS REMOTE SO NO MENTION WILL BE MADE AT THIS TIME.

THE MEDIUM RANGE MODELS CONTINUE TO SHOW DECENT SYNOPTIC SCALE
AGREEMENT FOR THE EARLY PART OF NEXT WEEK BUT DIFFER ON THE SMALLER
FEATURES. THE ECMWF CONTINUES TO DRIVE A STRONGER COLD FRONT INTO
THE AREA LATE MONDAY ALTHOUGH THE LAST CYCLE OF THE GFS IS TRENDING
COOLER...WHICH LOOKS BETTER AT THE MOMENT. I TOYED WITH THE IDEA OF
INSERTING LOW POPS MONDAY NIGHT AND TUESDAY BUT HELD OFF FOR ONE
MORE DAY TO SEE IF THE MODELS CAN MAINTAIN THIS SOLUTION. LEE
CYCLOGENESIS IS ANTICIPATED BY MID WEEK AS ANOTHER TROF DIGS INTO
THE SOUTHWEST CONUS AND PROVIDES INCREASING SOUTHWEST FLOW ALOFT FOR
THE HIGH PLAINS. THIS WILL RESULT IN A WARM UP INTO THE MID 70S BY
WEDNESDAY.

JOHNSON

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL GENERALLY BE LIMITED THROUGH THE NEXT 7
DAYS OWING TO RESIDUAL GROUND MOISTURE FROM RECENT RAINFALL. WINDS
WILL INCREASE TODAY TO AROUND 20 MPH WITH RELATIVE HUMIDITIES
FALLING TO AROUND 25 PERCENT. ON FRIDAY...SOUTHWEST WINDS OF 15 TO
20 MPH ARE EXPECTED WITH RELATIVE HUMIDITIES AROUND 20 PERCENT.
ADDITIONAL WINDY CONDITIONS ARE ANTICIPATED ON SATURDAY IN THE WAKE
OF A COLD FRONT BUT HUMIDITIES WILL NOT BE AS LOW.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

07/02
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 2 hours 20 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT THU APR 22 2010

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
249 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND
EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE
PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS
AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS
ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON
FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE
SOUTHWEST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO
THE THREAT OF SEVERE THUNDERSTORMS.

NUTTALL

In the hours before

Special weather statement, Apr 22, 4:19 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU APR 22 2010

TXZ018-019-222145-
ARMSTRONG TX-DONLEY TX-
419 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR DONLEY AND ARMSTRONG
COUNTIES.

AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTH OF
GOODNIGHT...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Special weather statement, Apr 22, 4:29 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
429 PM CDT THU APR 22 2010

TXZ011-012-016-017-222200-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
429 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DEAF SMITH...
RANDALL...POTTER AND OLDHAM COUNTIES.

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 20 MILES SOUTHWEST OF
WILDORADO...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

LG
Local storm report, Apr 22, 4:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             SPEARMAN                36.20N 101.19W
04/22/2010  E2.75 INCH       HANSFORD           TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1000344

RTW
Special weather statement, Apr 22, 4:35 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT THU APR 22 2010

TXZ013-014-018-019-222200-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
435 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Local storm report, Apr 22, 4:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SPEARMAN                36.20N 101.19W
04/22/2010  E1.25 INCH       HANSFORD           TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1000345

RTW
Special weather statement, Apr 22, 4:48 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT THU APR 22 2010

TXZ011-012-016-017-222215-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
448 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH...
RANDALL...POTTER AND OLDHAM COUNTIES.

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:15 PM CDTAreal Flood AdvisoryAMAOldham3 hr
Apr 21, 7:55 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham28 min
Apr 22, 3:08 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Ochiltree, Sherman67 min
Apr 22, 4:14 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree61 min
Apr 22, 4:42 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray93 min
Apr 22, 5:03 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter, Randall57 min
Apr 22, 5:13 PM CDTSevere Thunderstorm WarningAMAHansford, Lipscomb, Ochiltree62 min
Apr 22, 5:39 PM CDTTornado WarningAMAArmstrong, Carson, Donley, Gray51 min
Apr 22, 5:47 PM CDTAreal Flood AdvisoryAMACarson, Hutchinson3 hr
Apr 22, 5:53 PM CDTSevere Thunderstorm WarningAMAOchiltree, Roberts31 min
Apr 22, 5:58 PM CDTTornado WarningAMAGray, Wheeler47 min
Apr 22, 6:02 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts58 min
Apr 22, 6:14 PM CDTTornado WarningAMADonley, Gray46 min
Apr 22, 6:19 PM CDTSevere Thunderstorm WarningAMAOchiltree56 min
Apr 22, 6:22 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts53 min
Apr 22, 6:29 PM CDTTornado WarningAMAArmstrong, Carson, Donley, Gray31 min
Apr 22, 6:43 PM CDTSevere Thunderstorm WarningAMAArmstrong, Collingsworth, Donley, Gray, Wheeler62 min
Apr 22, 6:44 PM CDTTornado WarningAMAGray, Hemphill, Roberts, Wheeler34 min
Apr 22, 6:47 PM CDTSevere Thunderstorm WarningAMACarson, Gray33 min
Apr 22, 6:58 PM CDTTornado WarningAMAGray, Wheeler47 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.